Automorphic forms for some even unimodular lattices

Abstract

We look at genera of even unimodular lattices of rank 12 over the ring of integers of \({{\mathbb {Q}}}(\sqrt{5})\) and of rank 8 over the ring of integers of \({{\mathbb {Q}}}(\sqrt{3})\), using Kneser neighbours to diagonalise spaces of scalar-valued algebraic modular forms. We conjecture most of the global Arthur parameters, and prove several of them using theta series, in the manner of Ikeda and Yamana. We find instances of congruences for non-parallel weight Hilbert modular forms. Turning to the genus of Hermitian lattices of rank 12 over the Eisenstein integers, even and unimodular over \({{\mathbb {Z}}}\), we prove a conjecture of Hentschel, Krieg and Nebe, identifying a certain linear combination of theta series as an Hermitian Ikeda lift, and we prove that another is an Hermitian Miyawaki lift.

This is a preview of subscription content, access via your institution.

References

  1. 1.

    Arthur, J.: The endoscopic classification of representations. In: Orthogonal and Symplectic Groups. American Mathematical Society Colloquium Publications, vol. 61. American Mathematical Society, Providence (2013). xviii+590 pp

  2. 2.

    Atobe, H.: A theory of Miyawaki liftings: the Hilbert–Siegel case. Math. Ann. 376, 1467–1535 (2020)

    MathSciNet  MATH  Article  Google Scholar 

  3. 3.

    Atobe, H., Kojima, H.: On the Miyawaki lifts of Hermitian modular forms. J. Number Theory 185, 281–318 (2018)

    MathSciNet  MATH  Article  Google Scholar 

  4. 4.

    Benham, J.W., Hsia, J.S.: Spinor equivalence of quadratic forms. J. Number Theory 17, 337–342 (1983)

    MathSciNet  MATH  Article  Google Scholar 

  5. 5.

    Bergström, J., Dummigan, N.: Eisenstein congruences for split reductive groups. Sel. Math. 22, 1073–1115 (2016)

    MathSciNet  MATH  Article  Google Scholar 

  6. 6.

    Böcherer, S.: Siegel modular forms and theta series. In: Theta Functions–Bowdoin 1987, AMS Proc. Symp. Pure. Math., vol. 49, Part 2, pp. 3–17. Amer. Math. Soc., Providence, RI (1989)

  7. 7.

    Böcherer, S.: On Yoshida’s theta lift. In: Cohomology of Arithmetic Groups and Automorphic forms (Luminy-Marseille, 1989), Lecture Notes in Math., vol. 1447, pp. 77–83. Springer, Berlin (1990)

  8. 8.

    Brown, A.F., Ghate, E.P.: Dihedral congruence primes and class fields of real quadratic fields. J. Number Theory 95, 14–37 (2002)

    MathSciNet  MATH  Article  Google Scholar 

  9. 9.

    Carayol, H.: Sur les représentations \(\ell\)-adiques associées aux formes modulaires de Hilbert. Ann. Sci.École Norm. Sup. (4) 19, 409–468 (1986)

  10. 10.

    Chenevier, G., Lannes, J.: Automorphic Forms and Even Unimodular Lattices, Ergebnisse der Mathematik und ihre Grenzgebiete, vol. 69. Springer, Cham (2019)

    Google Scholar 

  11. 11.

    Chenevier, G., Renard, D.: Level One Algebraic Cusp Forms of Classical Groups of Small Rank, vol. 237, issue 1121, p. 128. Mem. Am. Math. Soc. (2015)

  12. 12.

    Cohen, D.M., Resnikoff, H.L.: Hermitian quadratic forms and Hermitian modular forms. Pacific J. Math. 76, 329–337 (1978)

    MathSciNet  MATH  Article  Google Scholar 

  13. 13.

    Costello, P.J., Hsia, J.S.: Even unimodular \(12\)-dimensional quadratic forms over \({\mathbb{Q}}(\sqrt{5})\). Adv. Math. 64, 241–278 (1987)

    MathSciNet  MATH  Article  Google Scholar 

  14. 14.

    Conrad, B.: Reductive Group Schemes, Notes. http://math.stanford.edu/~conrad/papers/luminysga3smf.pdf

  15. 15.

    Conway, J.H., Sloane, N.J.A.: Sphere Packings, Lattices and Groups, Grundlehren der mathematischen Wissenschaften, vol. 290, 2nd edn. Springer, New York (1993)

    Google Scholar 

  16. 16.

    Dummigan, N.: Twisted adjoint \(L\)-values, dihedral congruence primes and the Bloch–Kato conjecture. In: Abh. Math. Semin. Univ. Hambg. (2020). https://doi.org/10.1007/s12188-020-00224-w

  17. 17.

    Dummigan, N., Schönnenbeck, S.: Automorphic forms on Feit’s Hermitian lattices. Exp. Math. (2019). https://doi.org/10.1080/10586458.2019.1581857

    Article  Google Scholar 

  18. 18.

    Dummigan, N., Spencer, D.: Congruences of local origin and automorphic induction. Int. J. Number Theory. (To appear)

  19. 19.

    Eischen, E., Harris, M., Li, J.-S., Skinner, C.M.: \(p\)-adic \(L\)-functions for unitary groups. arXiv:1602.01776v3

  20. 20.

    Gan, W.T., Qiu, Y., Takeda, S.: The regularized Siegel–Weil formula (the second term identity) and the Rallis inner product formula. Invent. Math. 198, 739–831 (2014)

    MathSciNet  MATH  Article  Google Scholar 

  21. 21.

    Greenberg, M., Voight, J.: Lattice methods for algebraic modular forms on classical groups. In: Computations with Modular Forms, Contrib. Math. Comput. Sci. vol. 6, pp. 147–179. Springer, Cham (2014)

  22. 22.

    Gross, B.H.: On the Satake transform. In: Scholl, A.J., Taylor, R.L. (eds.) Galois Representations in Arithmetic Algebraic Geometry, London Mathematical Society Lecture Note Series, vol. 254, pp. 223–237. Cambridge University Press, Cambridge (1998)

  23. 23.

    Gross, B.H.: Algebraic modular forms. Israel J. Math. 113, 61–93 (1999)

    MathSciNet  MATH  Article  Google Scholar 

  24. 24.

    Harris, M., Kudla, S.S., Sweet, W.J.: Theta dichotomy for unitary groups. J. Am. Math. Soc. 9, 941–1004 (1996)

    MathSciNet  MATH  Article  Google Scholar 

  25. 25.

    Harris, M., Li, J.-S., Skinner, C.M.: \(p\)-adic \(L\)-functions for unitary Shimura varieties. I. Construction of the Eisenstein measure. In: Doc. Math., Extra Vol., pp. 393–464 (2006)

  26. 26.

    Hentschel, M., Krieg, A., Nebe, G.: On the classification of lattices of \({\mathbb{Q}}(\sqrt{-3})\), which are even unimodular \({\mathbb{Z}}\)-lattices. In: Abh. Math. Sem. Univ. Hamburg, vol. 80, pp. 183–192 (2010)

  27. 27.

    Hentschel, M., Nebe, G.: Hermitian modular forms congruent to \(1\) modulo \(p\). Arch. Math. (Basel) 92, 251–256 (2009)

    MathSciNet  MATH  Article  Google Scholar 

  28. 28.

    Hida, H.: Congruences of cusp forms and special values of their zeta functions. Invent. math 63, 225–261 (1981)

    MathSciNet  MATH  Article  Google Scholar 

  29. 29.

    Hida, H.: Geometric Modular Forms and Elliptic Curves. World Scientific Publishing Co., Inc, River Edge (2000)

    Google Scholar 

  30. 30.

    Hsia, J.S.: Even positive definite unimodular quadratic forms over real quadratic fields. Rocky Mt. J. Math. 19, 725–733 (1989)

    MathSciNet  MATH  Article  Google Scholar 

  31. 31.

    Hsia, J.S., Hung, D.C.: Even unimodular \(8\)-dimensional quadratic forms over \({\mathbb{Q}}(\sqrt{2})\). Math. Ann. 283, 367–374 (1989)

    MathSciNet  MATH  Article  Google Scholar 

  32. 32.

    Hung, D.C.: Even positive definite unimodular quadratic forms over \({\mathbb{Q}}(\sqrt{3})\). Math. Comput. 57, 351–368 (1991)

    MathSciNet  MATH  Google Scholar 

  33. 33.

    Ichino, A.: A regularized Siegel–Weil formula for unitary groups. Math. Z. 247, 241–277 (2004)

    MathSciNet  MATH  Article  Google Scholar 

  34. 34.

    Ichino, A.: On the Siegel–Weil formula for unitary groups. Math. Z. 255, 721–729 (2007)

    MathSciNet  MATH  Article  Google Scholar 

  35. 35.

    Ikeda, T.: On the lifting of elliptic cusp forms to Siegel cusp forms of degree \(2n\). Ann. Math. 2(154), 641–681 (2001)

    MathSciNet  MATH  Article  Google Scholar 

  36. 36.

    Ikeda, T.: Pullback of the lifting of elliptic cusp forms and Miyawaki’s conjecture. Duke Math. J. 131, 469–497 (2006)

    MathSciNet  MATH  Article  Google Scholar 

  37. 37.

    Ikeda, T.: On the lifting of Hermitian modular forms. Compos. Math. 144, 1107–1154 (2008)

    MathSciNet  MATH  Article  Google Scholar 

  38. 38.

    Ikeda, T., Yamana, S.: On the lifting of Hilbert cusp forms to Hilbert–Siegel cusp forms. Ann. Sci. Éc. Norm. Sup. (4) (To appear). http://syamana.sub.jp/Lifting.pdf

  39. 39.

    Jacobowitz, R.: Hermitian forms over local fields. Am. J. Math. 84, 441–465 (1962)

    MathSciNet  MATH  Article  Google Scholar 

  40. 40.

    Johnson-Leung, J., Roberts, B.: Siegel modular forms of degree two attached to Hilbert modular forms. J. Number Theory 132, 543–564 (2012)

    MathSciNet  MATH  Article  Google Scholar 

  41. 41.

    Katsurada, H.: Special values of the standard zeta functions for elliptic modular forms. Exp. Math. 14, 27–45 (2005)

    MathSciNet  MATH  Article  Google Scholar 

  42. 42.

    Kuang, J.H.: On the linear representability of Siegel–Hilbert modular forms by theta series. Am. J. Math. 116, 921–994 (1994)

    MathSciNet  MATH  Article  Google Scholar 

  43. 43.

    Lanphier, D., Urtis, C.: Arithmeticity of holomorphic cuspforms on Hermitian symmetric domains. J. Number Theory 151, 230–262 (2015)

    MathSciNet  MATH  Article  Google Scholar 

  44. 44.

    Li, J.-S.: Non-vanishing theorems for the cohomology of certain arithmetic quotients. J. Reine Angew. Math. 428, 177–217 (1992)

    MathSciNet  MATH  Google Scholar 

  45. 45.

    Liu, Y.: Arithmetic theta lifting and \(L\)-derivatives for unitary groups, I. Algebra Number Theory 5, 849–921 (2011)

    MathSciNet  MATH  Article  Google Scholar 

  46. 46.

    Liu, Z.: \(p\)-adic \(L\)-functions for ordinary families on symplectic groups. Preprint at http://www.math.mcgill.ca/zliu/SLF (2016)

  47. 47.

    Maass, H.: Modulformen und quadratische Formen über dem quadratischen Zahlkörper \(R(\sqrt{5})\). Math. Ann. 118, 65–84 (1941)

    MathSciNet  MATH  Article  Google Scholar 

  48. 48.

    Minguez, A.: Unramified representations of unitary groups. In: On the Stabilisation of the Trace Formula, pp. 389–410. Int. Press, Somerville (2011)

  49. 49.

    Miyawaki, I.: Numerical examples of Siegel cusp forms of degree 3 and their zeta functions. Mem. Fac. Sci. Kyushu Univ. 46, 307–339 (1992)

    MathSciNet  MATH  Google Scholar 

  50. 50.

    Moeglin, C.: Quelques propriétés de base de séries théta. J. Lie Theory 7, 231–238 (1997)

    MathSciNet  MATH  Google Scholar 

  51. 51.

    Moriyama, T.: Representations of \({{\rm GSp}} (4,{R})\) with emphasis on discrete series. In: Furusawa, M. (ed.) Automorphic forms on \({{\rm GSp}}(4)\), Proceedings of the \(9\)th Autumn Workshop on Number Theory, Hakuba, Japan, November 6–10, 2006

  52. 52.

    Nebe, G., Venkov, B.: On Siegel modular forms of weight \(12\). J. Reine Angew. Math. 531, 49–60 (2001)

    MathSciNet  MATH  Google Scholar 

  53. 53.

    O’Meara, O.T.: The integral representations of quadratic forms over local fields. Am. J. Math. 80, 843–878 (1958)

    MathSciNet  MATH  Article  Google Scholar 

  54. 54.

    Rallis, S.: Langlands’ functoriality and the Weil representation. Am. J. Math. 104, 469–515 (1982)

    MathSciNet  MATH  Article  Google Scholar 

  55. 55.

    Roberts, B.: Global \(L\)-packets for \({{\rm GSp}}(2)\) and theta lifts. Doc. Math. 6, 247–314 (2001)

    MathSciNet  MATH  Google Scholar 

  56. 56.

    Scharlau, R.: Unimodular lattices over real quadratic fields. Math. Zeit. 216, 437–452 (1994)

    MathSciNet  MATH  Article  Google Scholar 

  57. 57.

    Serre, J.-P.: A Course in Arithmetic, Graduate texts in Mathematics, vol. 7. Springer, New York (1973)

    Google Scholar 

  58. 58.

    Schmidt, R., Shukla, A.: On Klingen–Eisenstein series with level in degree two. J. Ramanujan Math. Soc. 34, 373–388 (2019)

    MathSciNet  MATH  Google Scholar 

  59. 59.

    Shimura, G.: Arithmetic of unitary groups. Ann. Math. 79, 369–409 (1964)

    MathSciNet  MATH  Article  Google Scholar 

  60. 60.

    Shimura, G.: Eisenstein series and zeta functions on symplectic groups. Invent. math. 119, 539–584 (1995)

    MathSciNet  MATH  Article  Google Scholar 

  61. 61.

    Taïbi, O.: Arthur’s multiplicity formula for certain inner forms of special orthogonal and symplectic groups. J. Eur. Math. Soc. (JEMS) 21, 839–871 (2019)

    MathSciNet  MATH  Article  Google Scholar 

  62. 62.

    Takada, I.: On the classification of definite unimodular lattices of the the ring of integers in \({\mathbb{Q}}(\sqrt{2})\). Math. Japonica 30, 423–433 (1985)

    MathSciNet  MATH  Google Scholar 

  63. 63.

    Tits, J.: Reductive groups over local fields. In: AMS Proc. Symp. Pure Math., vol. 33, part 1, pp. 29–69 (1979)

  64. 64.

    Voight, J.: Quaternion Algebras, v.0.9.15, May 26th 2019. https://math.dartmouth.edu/~jvoight/quat-book.pdf

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Neil Dummigan.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Communicated by Hr. Funke.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Dummigan, N., Fretwell, D. Automorphic forms for some even unimodular lattices. Abh. Math. Semin. Univ. Hambg. (2021). https://doi.org/10.1007/s12188-021-00231-5

Download citation

Keywords

  • Algebraic modular forms
  • Even unimodular lattices
  • Theta series
  • Hilbert modular forms
  • Hermitian modular forms

Mathematics Subject Classification

  • 11F41
  • 11F27
  • 11F33
  • 11E12
  • 11E39